this is as a person gets older. not due to illness. is 50mcg an effective dosage in this case. could a person experience mucle weakness and cramping in the legs at this dosage? would synthroid effect cholestrol levels?
Hypothyroidism is a condition in which the thyroid gland does not make enough thyroid hormone.
The most common cause of hypothyroidism is inflammation of the thyroid gland, which damages the gland's cells so they are unable to produce thyroid hormone.
The purpose of treatment is to replace the thyroid hormone that is lacking.
Doctors will prescribe the lowest dose that effectively relieves symptoms and brings the TSH level to a normal range.
Your TSH level and symptoms will determine your dosage - without this information it is difficult to know if 50mcg is an effective dose for you.
Muscle weakness and cramping is more likely to be a symptom of hypothyroidism than a side-effect of synthroid.
Increased cholesterol levels are also a symptom of hypothyroidism.
See your doctor again if you still have concerns.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Thyroid Disease - what if u stop taking ur meds for 3-4 months then retstart at the dose u last had?
Posted 11 Jul 2011 • 1 answer
Posted 14 Dec 2012 • 2 answers
Posted 10 Jul 2013 • 2 answers
Posted 23 Nov 2014 • 1 answer
Posted 28 Nov 2017 • 2 answers